Thunderstorm Wind, Kane
- When
- June 26, 5:25 PM CST
- Where
- Kane County, South Elgin
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.000, -88.283
A roof was blown off a building.
2 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 26, 12:30 PM CST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 130 PM CDT SUN JUN 26 2005 .DISCUSSION FOR AFTERNOON ZONES/GRIDS... NO EVIDENCE OF OLD BOUNDARY TO FOCUS CONVECTION ON. HOWEVER SPC PAGE AND MODELS INDICATING FAIR CAPES >1K TO THE WEST OF ILLINOIS AND IN SRN WI. BUFKIT REDEVELOPING 600 MB CAP THIS AFTN SO AM STILL FAVORING DRY FCST. HOWEVER BECAUSE OF PROXIMITY TO HIGH CAPES ...SUSPICIONS ARE FOCUSED ON WI/IL BORDER THIS EVENING AND FEEL NEED TO KEEP WATCH THERE. UPPER PATTERN MAINTAINS RIDGING OVER MIDWEST WITH SOUTHWEST FLOW JUST TO THE WEST. PATTERN IS FAVORABLE FOR CONTINUNG WARM DRY WEATHER THROUGH MIDWEEK. MAX TEMPS TO RUN IN THE LOW TO MID 90S. RH VALUES SHOULD HOVER AROUND 70 AND HELP KEEP HI VALUES BELOW ADVISORY CRITERIA. WITH LIGHT SFC FLOW...CAN EXPECT A LAKE BREEZE TO KICK IN EACH AFTN MON AND TUES. WILL KEEP DAYTIME HAZE MENTION IN FCST FOR NEXT COUPLE DAYS WITH STAGNANT CONDITIONS BEING MAINTAINED. NOW EVEN HAVE ACTION DAY DECLARED FOR MONDAY BY EPA. MODELS INDICATING AN UPR TROF CROSSING MS RVR TUES BUT LITTLE SFC SUPPORT UNTIL WED NGT INTO THURSDAY. WARM FNT MOVES UP OVER CWA WED AHEAD OF SFC LOW MOVING ACROSS NEBRASKA. ETA EVEN INDICATES A STRENGTHENING LOW LVL JET BY THAT TIME WITH A GOOD TAP ON THE GULF. ASSOCIATED COLD FRONT SHUD MOVE ACROSS MS RVR WED NGT INTO THURSDAY AND FUEL A PERIOD OR TWO OF TSTMS...FOLLOWED BY POST FNTL COOLING TO THE 80S. WITH DROUGHT CONDS INTACT...WILL NOT GO TO DEEP END FOR INTRODUCING HIGH POPS WITH THIS UPCOMING RAIN EVENT. && .AVIATION... WEAK BOUNDARY ACROSS THE AREA EARLIER THIS MORNING JUST ABOUT DISSIPATED NOW WITH MAINLY LIGHT AND VRB WINDS ACROSS NE IL AND NW IN. AS A RESULT OF THE WEAK FLOW...LK BREEZE WILL SLOWLY MOVE ACROSS ORD/MDW/GYY THIS AFTERNOON...THOUGH SPEEDS EXPECTED TO BE LESS THAN 10KTS. WINDS TURN MORE SE THIS EVENING THEN SOUTH OVERNIGHT. SOUTHERLY GRADIENT TIGHTENS A BIT ON MONDAY. VERY LITTLE TO FOCUS ANY SHOWERS OR TS DEVELOPMENT OVER THE NEXT 24HRS AND WILL MAINTAIN DRY FORECAST...THOUGH AN ISOLATED TS CAN/T BE RULED OUT COMPLETELY. LAST CONCERN THIS CYCLE IS VISIBILITIES. WITH INCREASING LOW LEVEL MOISTURE...DEWPOINTS NOW CREEPING INTO THE UPPER 60S AND LOWER 70S. SEVERAL LOCATIONS REPORTING 5-7SM VIS ACROSS CENTRAL AND SOUTHERN IL. EXPECT THESE CONDITIONS TO MOVE NORTH AS FLOW TURNS MORE SOUTHERLY AND HAVE INCLUDED 6SM HZ THRU LATE TONIGHT THEN 4-5SM MVFR HZ TOWARD MORNING. PASSING CIRRUS THRU THE PERIOD ALONG WITH SOME CU TODAY AND AGAIN MONDAY. && .LOT...WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CDT SUN JUN 26 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-271100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT SUN JUN 26 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT THERE COULD BE SOME ISOLATED THUNDERSTORMS POP UP IN THE EVENING HOURS. NONE OF THESE STORMS WILL BECOME SEVERE. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY AN AIR POLLUTION ACTION DAY IS DECLARED BY THE ILLINOIS EPA FOR MONDAY. CONDITIONS ARE FAVORABLE FOR UNHEALTHY LEVELS OF OZONE AND PARTICULATE MATTER. THE SAME AIR MASS WILL STAGNATE OVER THE AREA TUESDAY AND THE ACTION DAY MAY THEREFORE BE EXTENDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-271100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 400 PM CDT SUN JUN 26 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE COULD BE SOME ISOLATED THUNDERSTORMS POP UP IN THE EVENING HOURS ALONG THE NEARSHORE WATERS. NONE OF THESE STORMS WILL BECOME SEVERE. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The Chicago radar (KLOT), 47 km away, was scanning. The volume nearest the first event began at 23:25 UTC.
2 thunderstorm wind, 1 lightning. Local standard time, as filed.
A roof was blown off a building.
A large tree was blown down on a garage with minor damage to the roof.
Two people were struck by lightning in their backyard. A 15 year old male was taken to the hospital where he died. A 51 year old male recovered from his injuries.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Lightning, Du Page | 2005-06-26 | 15 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457410, 5457411, 5457412.